Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Clots & Anticoagulants
Question: Veins close to surface
|amcelro2 - Thu Sep 18, 2008 1:56 am||
The past few months i have noticed my viens really close to the surface. it started on my upper thighs, and now its in my pelvic area. They aren't spider viens and they're not purple. They are dark green. I do not know whats going on. I hear it's poor circulation. Is that so? How can I help?
|John Kenyon, CNA - Thu Oct 02, 2008 10:52 pm||
Hi there -
We all have both superficial and deep veins. The ones you are now noticing are superficial and quite often appear to be green instead of purple. In fact, usually only the most superficial veins (the ones that stand out) tend to appear to be purple. The fact that you've not noticed these before could be on account of recent weight loss or, if not that, then you maybe just had never noticed them before. Trust me, they're supposed to be there, and there's no process by which superficial veins suddenly appear. If they seem to be distended then they could be varicosities, but that is almost always only seen in people with serious liver disease that has already been diagnosed, and there are many other pronounced symptoms also preceding this.
Having been out of the sun and losing one's summer tan can also expose these veins. There are other,more obscure and non-serious ways this can sometimes happen.
I hope this is helpful. Best of luck to you.,
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.